A couple of things occur to me as I read your note. First, it is quite likely that your son requires some form of special educational setting, if only due to his emotional state and its interference with his learning. Second, you don't indicate his medication(s), but the symptoms you describe/imply indicate that he displays condition(s) other than ADHD, and very likely involve some type of mood disorder (depressive disorder, bipolar disoprder, e.g.).
First off, thank you for a quick response to my question. Now one more that is bugging me. My son is finishing up with partial hosptilization this coming week and I was told yesterday that over time "he will gradually get better" and that is depecote level is still within the "therapuatic range." what is meant by that? I do not uderstand how they can say he will gradually get better when during his school pass school indicated that he wasn't as agressive nor did he show any signs of threats towards other kids, but that he was still pretty lively and somewhat disruptive but not overly. It stand to reason that I am not going to get the results I am seeking for him in area I'm located in and I can't help but see failure up the road. How do these children react if I was to take him out of school and home school him? Any idea? My thought was along these lines and for his social skills putting him in outside activities such as little league and what not.
My son is 4 yrs. old and we have known for the past year and a half that he has bipolor and adhd. He is currently taking depakene and concerta. Since they have put him on these meds. he has become as close as he can at this time to a normal 4 yr. old. He goes to school to an early childhood development program at the elem. school. Next year they are going to have him eat lunch with and go to pe with the pre-k class. Before we got him on these meds. I could never see him going to school for fear of him hurting someone or himself. Or could I see anyone understanding his needs. He was very distructive with everything,his moods would change as quick as a snap of your fingers. He could not even hardly talk to us to where we could understand what he wonted. No-one could ever imagine what kind of a child we had,a monster was more like it. We got him when he was 6 months old and I knew then something wasn't right but didn't know what was wrong. I read ever book I could get my hands on tried everything I could think of and they were always just a short fix but I never gave up. I was determined to find someone or something that would help which I did and know I have a sweet little boy. I am not saying that we still don't have problems cause we do. They are just not as often and recently we had to up his meds. because the aggression had started coming back stronger again.(He was biting again, getting knives and stabing his bed,just to name a few.)But we have been told as he gets older and time goes by we are going to have to increase his meds. He still shakes and has trouble doing things but it just takes alot of patience and work on his part and on ours and everyone around him but with everyone working together everyone can get along and he can have as close to a normanl life as possible. So hang in there and don't give up. I would hate to see my son and this family and the people around us where we would all be now if I would have gave up.
So at 4 yrs. of age then they've diagnosed him as bi-polar? They all keep telling me they don't want to label him at 7 yrs. of age. He is also on the depakene and concerta/plus risperdal. Although unlike you we didn't really see a problem until around age 3 or so when he started getting somewhat hyper and then into regular school more and more aggressive until I had had it day he tried to wreck me in car. Although he hasn't gone as far as taking a knive(and i certainly do feel for you there)I worry that it does at times. Around here there isn't really no support groups for this and I tell you on this, the net is such a great relief at times jsut to unload to someone who understands. At least I can laugh when someone says, looks like he had 1 too many pops. HMMmm if they only knew...Thanks for the support
Mood stabilizers must be maintained at particular blood levels to be useful. There is a range of concentration within the blood that is deemed most likely to be effective. Below that level, the medication is probably not producing much by way of results. Levels in excess of the therapeutic range can be toxic. This is one of the reasons for the periodic blood tests. The therapeutic range indicates the spectrum of blood levels within which the medication should be maintained.
Relative to your thought about home schooling, I'd not recommend that. It's preferable to seek the most appropriate scholl setting avaialble within the resources of the governing district.